MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BONE HARVESTING TREPHINE STYLET

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BONE HARVESTING TREPHINE STYLET
Model Number 03.111.031
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a bone harvesting trephine stylet was used to remove an autograft.The stylet bent and would not fully insert into the shaft of the trephine attachment.It ended up using a k-wire to get it out.There was no surgical delay.The procedure was successfully completed.Patient status was unknown.Concomitant device reported: unknown shaft for trephine attachment (part # unknown, lot # unknown, quantity 1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 03.111.031; lot: l837195; manufacturing site: bettlach; release to warehouse date: april 20, 2018 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the stylet was received at the us customer quality (cq).The device¿s shaft had two opposing bends near the handle, causing the shaft to bend outward and then roughly back in line.It looked as though the shaft had crumpled from a force in line with the shaft.On the bends, there were a number of small pits, as though the material had stretched apart.The shaft of the device had scratches near the bends and near the tip.No other issues could be identified with the returned portions of the device.Dimensional inspection: shaft diameter shaft diameter: conforming shaft diameter at bend: conforming document/specification review: drawing(s) reviewed: (current & manufactured revisions) stylet trephine ortopedic foot manufacturing record evaluation: the received device was manufactured at the bettlach site on april 20, 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Conclusion: the complaint was confirmed for the stylet.The shaft of the device was bent and covered in scratches.At the bends, the device was dotted with pit-like deformities.The dimensional inspection did not indicate any nonconformities that would have led to this.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.No definitive root cause could be determined, but the device possibly encountered unintended forces.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BONE HARVESTING TREPHINE STYLET
Common Device Name
TREPHINE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8769633
Report Number2939274-2019-59054
Device Sequence Number13962824
Product Code HWK
UDI-Device Identifier10886982072290
UDI-Public(01)10886982072290
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.111.031
Device Catalogue Number03.111.031
Device Lot NumberL837195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1